# SDR CA050211003

- Difficulty date: January 13, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Engine: Pwa PT6A50
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Engine
- Condition: Failed
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DESTRUCTION OF COMPRESSOR OF ENGINE RESULT OF TIE ROD BOLT STRETCH. LACK OF TORQUE REMAINING ON HALF OF TIE RODS INDICATES THAT 3 LOOSE TIE RODS STRETCHED & CAUSED COMPRESSOR TO LOSE AXIS OF ROTATION & ALLOWED COMPRESSOR TO RUB HEAVILY & CAUSE MATERIAL TO BE LIBERATED.  APPEARS CT BLADE DAMAGE IS SECONDARY DAMAGED CAUSED BY LIBERATED MATERIAL FROM COMPRESSOR. DAMAGE ON CT BLADES MAY ALSO BEEN INCREASED BY HEAVY TIP RUB OF THE CT DISK AFTER COMPRESSOR LOST AXIS & CAUSED SIGNIFICANT VIBRATION ON ROTATING ASSY. DAMAGE ON POWER SECTION A RESULT OF MATERIAL LOST FROM CT BLADES & COMPRESSOR.  COMPLETE OVERHAUL OF ENGINE. ALL TIE RODS & NR 1 & 2 BEARINGS WILL BE SCRAPPED REGARDLESS OF THEIR CONDITION.
